Get E-Book on COVID-19

Q. I am always extremely tired and sleepy, and have short-term memory loss. Can I take Modafinil?

Answered by
Dr. Anshuman Srivastava
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on May 07, 2017 and last reviewed on: Oct 09, 2018

Hello doctor,

I am 34 years old mom of a 5 year old. I am excessively tired and have a need to sleep at all times. I had CBC done, and my eosinophils are high, and my MPV is low, but everything else came back fine. My body aches, and I feel horrible. I have bruises that appear out of nowhere all over my legs and even my buttocks and my skin itches. I also have about 10 to 11 red dots on my skin that look like someone took a red pen and put a dot on me. I am also suffering from short-term memory loss and sometimes confusion. My doctor put me on a medicine called Modafinil 100 mg, yesterday. I have not taken it yet. I am also taking Klonopin, Prozac, and Buspar for about eight years or longer since getting out of the Marines. Please help me figure out what I should do next. Should I consult a hematologist or an oncologist? Should I be worried? 

#

Hi,

Welcome to icliniq.com.

  • The symptoms which you described are suggestive of hematological disorder, which can explain both easy fatigability and bruises.
  • You need to get your coagulation profile tested, and peripheral smear for any abnormal cell. Get ANA (antinuclear antibody) and CRP (C-reactive protein) tested, if they are normal, then you are unlikely to be suffering from any serious disease.
  • Your hemoglobin is fine, eosinophils are only slightly raised so it is not of much concern.
  • You are unlikely to have any heart problem, as you have undergone five pregnancies. If heart problem would have been there, then it would have manifested earlier also.
  • As your current medication goes, they all come under the antianxiety and antidepressant category. So, I think you are too much worried about your health condition, which is leading to all these nonspecific symptoms.
  • Please relax and follow-up with me with these reports. I am sure they are going to be normal, and you will be perfectly alright. You can have Modafinil for memory loss, it will help.

For more information consult an internal medicine physician online --> https://www.icliniq.com/ask-a-doctor-online/internal-medicine-physician


Was this answer helpful?

 | 

Related Questions:
Do antidepressants cause low sex drive?

Do you have any psychological issues like depression, anxiety or even simple stress ... I am suffering with anxiety and depression and take numerous medications such as Prozac, Klonopin, Tra...   Read full

Why am I experiencing memory loss after a head injury?

I have been experiencing a major amount of memory loss such as not remembering what we are learning in class or what I had written down just a day before ...   Read full

I have been experiencing memory loss.I also feel extremely tired and my hands are shaky.

Hello doctor,

My son is 10 years old. But his height is a great concern for me as he is only 125 cm and weighs about 27.3 kg. Recently he got an x-ray of his hands to know his bone age. The x-ray revealed that it is 9.4. Please comment.Read full

Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


Why do I have breathlessness while walking?

Query: Hello doctor, I am a normal healthy individual with a sedentary lifestyle. I weigh 67 kg and my height is 165 cm. I am experiencing some breathlessness of late when I walk. Hence, I am trying to understand if there is something wrong in me. My annual medical checkup (over the last 3 years) show my c...  Read Full »

Can I take antidepressants only when needed and not continuously?

Query: Hello doctor, I have depression. But for some reason, I do not want to take antidepressants. I have been taking it for the past one year. And have stopped it. But sometimes I get very depressed. Can I take my antidepressant like Desvenlafaxine sometimes? As needed? Or maybe any other antidepressant ...  Read Full »

Eosinophilia: A Brief Discussion Regarding Causes and Management

Article Overview: Eosinophilia or a rise in the eosinophil count can occur due to allergy or skin infection, or due to HIV infection or cancer. Read the article to know more. Read Article


Dr. Parth R Goswami
Allergy Specialist

Eosinophilia Definition Eosinophilia is said to be present when the absolute eosinophil count is more than 400/cmm (some books mention eosinophilia when the absolute count is more than 500/cmm). Etiology: I will describe in brief the causes of eosinophilia so that it will help in detecting the und...  Read Article

Also Read


Sinusitis - Causes, Symptoms and Treatment
Sinusitis is the infection of the air cavities within the nasal passages. Normally, the healthy sinuses are filled with ...  Read more»
Asthma and Its Rising Incidence
This article explains about asthma and its causes. It also focuses on the benefits of starting early treatment to lead a...  Read more»
Parkinson's Disease: Historical Aspects and Current Treatment Approaches
This article discusses the historical aspects of Parkinsonism and, the evidence based approaches currently available for...  Read more»

Ask your health query to a doctor online?

Ask an Internal Medicine Physician Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As published on this website are not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.